Pollak et al1 described elevation of serum total cholesterol and triglyceride levels during amiodarone therapy. I observed a similar metabolic side effect in a patient treated with amiodarone.
Report of a Case.
A 41-year-old man had been taking amiodarone (400 mg/d) for more than 1 year to treat nonsustained ventricular tachyarrhythmias due to ischemic heart disease. He had been undergoing laboratory tests, including thyroid, renal, hepatic, and lipid profiles, and chest radiography every 6 months, and the results of both had been within normal ranges. The lipid profile had revealed a cholesterol level of 5.20 mmol/L (200 mg/dL), a triglyceride level of 2.82 mmol/L, and a high-density lipoprotein level of 1.00 mmol/L (40 mg/dL). A recent 6-month blood chemistry profile revealed a cholesterol level of 9.05 mmol/L (350 mg/dL), a triglyceride level of 7.24 mmol/L (280 mg/dL), a high-density lipoprotein level of 0.78 mmol/L (30 mg/dL), and a low-density